Alert archive / North Carolina / Tornado Warnings in 2022
Tornado Warning 29, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Nov 11, 2022, 9:52 AM EST for Durham County, Granville County, North Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 11, 2022, 9:52 AM EST (14:52 UTC)
- Expired
- Nov 11, 2022, 10:15 AM EST
- In force
- 23 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Durham County, NC, Granville County, NC
The radar
The Raleigh/Durham radar (KRAX), 59 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 11, 6:15 AM EST | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 420 m²/s²
- 0-3 km storm-relative helicity
- 528 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
839
WFUS52 KRAH 111452
TORRAH
NCC063-077-111515-
/O.NEW.KRAH.TO.W.0029.221111T1452Z-221111T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
952 AM EST Fri Nov 11 2022
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
Southwestern Granville County in central North Carolina...
Central Durham County in central North Carolina...
* Until 1015 AM EST.
* At 949 AM EST, a severe thunderstorm capable of producing a tornado
was located over Durham, moving north at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Butner around 1010 AM EST.
Other locations impacted by this tornadic thunderstorm include Lake
Michie, Lake Butner, Gorman, Bahama and Bethesda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3621 7871 3594 7882 3592 7887 3596 7894
3621 7895 3624 7886 3624 7878
TIME...MOT...LOC 1449Z 189DEG 31KT 3598 7888
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
263 follow-up statements
839
WWUS52 KRAH 111500
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1000 AM EST Fri Nov 11 2022
NCC063-077-111515-
/O.CON.KRAH.TO.W.0029.000000T0000Z-221111T1515Z/
Granville NC-Durham NC-
1000 AM EST Fri Nov 11 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 AM EST FOR WEST
CENTRAL GRANVILLE AND NORTH CENTRAL DURHAM COUNTIES...
At 1000 AM EST, a severe thunderstorm capable of producing a tornado
was located over Durham, moving north at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Butner around 1025 AM EST.
Rougemont around 1030 AM EST.
Other locations impacted by this tornadic thunderstorm include
Gorman, Lake Michie, Lake Butner, Bahama and Stem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3621 7871 3604 7880 3601 7887 3604 7890
3622 7893 3624 7886 3624 7878
TIME...MOT...LOC 1500Z 194DEG 29KT 3597 7889
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
26630
WWUS52 KRAH 111505
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1005 AM EST Fri Nov 11 2022
NCC063-077-111515-
/O.CON.KRAH.TO.W.0029.000000T0000Z-221111T1515Z/
Granville NC-Durham NC-
1005 AM EST Fri Nov 11 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 AM EST FOR WEST
CENTRAL GRANVILLE AND NORTH CENTRAL DURHAM COUNTIES...
At 1005 AM EST, a severe thunderstorm capable of producing a tornado
was located near Butner, or 9 miles west of Creedmoor, moving north
at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Butner around 1015 AM EST.
Other locations impacted by this tornadic thunderstorm include Lake
Michie, Lake Butner and Bahama.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3622 7874 3609 7880 3607 7886 3609 7889
3623 7891 3624 7886 3624 7878
TIME...MOT...LOC 1505Z 190DEG 29KT 3610 7886
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
26887
WWUS52 KRAH 111512
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1012 AM EST Fri Nov 11 2022
NCC063-077-111521-
/O.EXP.KRAH.TO.W.0029.000000T0000Z-221111T1515Z/
Granville NC-Durham NC-
1012 AM EST Fri Nov 11 2022
...THE TORNADO WARNING FOR WEST CENTRAL GRANVILLE AND NORTH CENTRAL
DURHAM COUNTIES WILL EXPIRE AT 1015 AM EST...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 300 PM EST for central North
Carolina.
LAT...LON 3622 7874 3609 7880 3607 7886 3609 7889
3623 7891 3624 7886 3624 7878
TIME...MOT...LOC 1511Z 189DEG 31KT 3614 7885
$$
26What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Nov 11, 8:50 AM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Nov 11, 8:50 AM EST, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 850 AM EST Fri Nov 11 2022 .SYNOPSIS... The remnants of Nicole will move across the western Carolinas today and tonight. Another mild dry is expected Saturday before a cold front Saturday night brings sharply colder temperatures for next week. && .NEAR TERM /TODAY AND TONIGHT/... As of 850 AM Friday... Quick update this morning to relfect near term changes. Updated PoPs and weather to account for radar trends with NNW-SSE band of convection lifting north across central NC. This band will account for the primary severe weather threat and potential tornadoes through the midday hours. Temperature and dew points have also been updated with the inland penetration of the coastal front. Previous discussion from 245 am: The center of Nicole is currently over southwest Georgia, and it should move north towards Atlanta and then northeastward along the east side of the Appalachian Mountains before being absorbed by an approaching cold front. Outer bands of rain have been sweeping across the state for several hours, although so far lightning has only been observed across South Carolina and offshore with a lack of instability across North Carolina. While multiple bands will continue to lift from south to north overnight, most CAMs are in good agreement that a stronger line will move from South Carolina north through North Carolina between sunrise and noon, which is represented in the hourly precipitation forecasts. There could be several hours where no precipitation will be falling and some partial clearing may occur, particularly south of the Triangle. As Nicole transitions to an extratropical cyclone, CAMs show another stronger line of showers/thunderstorms moving from west to east, reaching the Triad around sunset and the Triangle 2-3 hours later. Although rain should continue for a few hours after this line, the most intense rainfall is likely to occur with the morning band and the evening band. As for hazards, the dry weather over the last month means that the ground should be able to absorb the 1-2 inches of rainfall forecast, with locally higher amounts possible, with the greatest amounts across western counties. With the center of Nicole's circulation remaining well west of the area, maximum sustained wind should be 15- 20 mph, but the wind will be gusty through the day, and the evening band is likely to have the strongest wind of the day - 35 to 45 mph. Finally, the entire area is under a slight risk (level 2 of 5) for severe weather, with the primary threats being isolated tornadoes and damaging wind. Veering wind with height will increase the potential for rotating storms, and the onshore flow from the southeast will provide plenty of moisture. In addition, any partial clearing that occurs in the afternoon could allow for greater surface heating that could be tapped by the evening line of thunderstorms. Daytime highs should be in the 70s everywhere, with an isolated reading of 80 degrees possible near Fayetteville. Overnight lows will remain mild, ranging from the mid 50s in the west to the mid 60s in the east. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... As of 245 AM Friday... A surface boundary will linger across the area Saturday, and while there will be partly cloudy skies, the daytime forecast remains dry. However, with an upper level trough approaching Saturday night, the additional lift should support at least a slight chance of showers. Model guidance is a bit of a mixed bag with the system - the 00Z ECMWF seems to be a wet outlier compared to its previous ensemble system, the NAM is a middle of the road solution, and both the GFS and GEFS are rather dry. Saturday will be the last warm day in the forecast, with upper 60s expected in the Triad for highs with 70s elsewhere. However, with a shift in winds to the northwest behind the boundary Saturday night, overnight lows will fall about 15 degrees compared to tonight, with values ranging from the upper 30s in the Triad to the lower 50s in the southeast. && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 410 AM Friday... Much colder throughout the period, coldest Mon morning, and wet Tue and Tue night. A high amplitude ridge will develop and persist along the west coast of North America through next week, with 500 mb height anomalies forecast to reach 3-5 sigma below average over the Gulf of Alaska. Highly meridional flow around that ridge will deliver cold air from Siberia swd into the cntl US, where broad cyclonic flow will become centered. A notable shortwave trough, currently a mid/upper-level low approaching the Pacific Northwest coast, will migrate through that trough and lift from the srn Plains and lwr MS Valley Mon-Mon night newd across the srn Appalachians and Mid Atlantic Tue-Tue night. At the surface, a series of continental Polar surface highs will expand east across the Great Lakes, Northeast and Mid Atlantic - the first Sunday night-Monday and a second mid to late week. Meanwhile, Miller A surface low pressure will accompany the aforementioned mid/upper-level low off the Pacific Northwest coast and develop/ track from the wrn Gulf of Mexico to the Mid Atlantic coast, with associated moisture and lift that will interact with the first of the two cP highs and result in classical, diabatically-enhanced cold air damming Tue-Tue night, when daytime highs over the NC Piedmont may reach 20-25 F below average. Daytime highs will otherwise range about 10 F below average through the period, or upper 40s to mid 50s. Clouds, a chilly rain, and CAD will keep low temperatures nearer to average, except with excellent radiational cooling of the first cP high Mon morning, when mid 20s to lwr 30s are forecast. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... As of 740 AM Friday... A warm front separating LIFR/IFR conditions and light nely surface winds from MVFR/VFR conditions and a gusty sely surface wind will continue to advance nwwd, along with an increasingly-humid and unstable airmass, across cntl NC today. A developing/intensifying band of showers and storms extending at 12Z from near HBI to SOP to CPC will continue to spread nwd and impact cntl NC TAF sites through ~18-19Z, A separate band of rain and isolated storms will accompany the leading edge of the remnant circulation of Nicole as it crosses the region between 22Z-04Z. While clearing to VFR will likely occur that band at INT/GSO by 05-06Z, continued IFR-MVFR ceilings will otherwise linger at FAY, RWI, and RDU through Sat morning. Outlook: A low pressure system will cross the region and interact with unseasonably strong/cold high pressure that will be centered over the Northeast Tue-Wed. Widespread rain and sub-VFR conditions, including LIFR ones in cold air damming over at least the NC Piedmont, if not all of cntl NC, will result. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Green NEAR TERM...Blaes/JT/Green SHORT TERM...Green LONG TERM...MWS AVIATION...CBL
Hazardous weather outlook, Nov 11, 6:20 AM EST, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 620 AM EST Fri Nov 11 2022 NCZ007>011-023>028-039>043-073>078-083>086-088-089-121200- Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham- Franklin-Nash-Edgecombe-Randolph-Chatham-Wake-Johnston-Wilson-Stanly- Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland-Hoke- Cumberland-Sampson- 620 AM EST Fri Nov 11 2022 ...TORNADO WATCH 569 IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. In addition, there is a slight (level 2 of 5) risk of severe weather today, with the primary threats of isolated tornadoes and damaging wind. There may also be a limited threat of some minor localized flooding of poor drainage areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ021-022-038-121200- Forsyth-Guilford-Davidson- 620 AM EST Fri Nov 11 2022 ...TORNADO WATCH 569 IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. In addition, there is a slight (level 2 of 5) risk of severe weather today, with the primary threats of isolated tornadoes and damaging wind. Finally, there is a marginal (level 1 of 4) risk of excessive rainfall today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Nov 11, 8:04 AM EST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Raleigh NC
804 AM EST Fri Nov 11 2022
NCZ077-088-111345-
Harnett NC-Cumberland NC-
804 AM EST Fri Nov 11 2022
...Strong thunderstorms will impact portions of Harnett and
Cumberland Counties through 845 AM EST...
At 803 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Fayetteville to near Bladen
Community College. Movement was north at 60 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Torrential rainfall may lead to
localized flooding.
Locations impacted include...
Fayetteville, Lillington, Fort Bragg, Dunn, Angier, Godwin, Pope AFB,
Hope Mills, Spring Lake and Erwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 300 PM EST for central North
Carolina.
&&
LAT...LON 3486 7892 3490 7894 3495 7903 3498 7905
3539 7910 3558 7892 3552 7869 3541 7860
3527 7859 3525 7862 3520 7863 3520 7864
3517 7863 3513 7865 3512 7865 3512 7864
3508 7867 3499 7864 3495 7859 3485 7859
TIME...MOT...LOC 1303Z 176DEG 51KT 3498 7892 3459 7874
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
22Special weather statement, Nov 11, 8:26 AM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Raleigh NC
826 AM EST Fri Nov 11 2022
NCZ023-111415-
Alamance NC-
826 AM EST Fri Nov 11 2022
...A strong thunderstorm will impact portions of Alamance County
through 915 AM EST...
At 826 AM EST, Doppler radar was tracking a strong thunderstorm 10
miles north of Siler City, moving north at 45 mph.
HAZARD...Winds in excess of 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Burlington, Graham, Mebane, Elon, Gibsonville, Haw River,
Swepsonville, Alamance, Snow Camp and Lake Burlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
A Tornado Watch remains in effect until 300 PM EST for central North
Carolina.
&&
LAT...LON 3624 7926 3593 7926 3584 7929 3584 7954
3625 7953
TIME...MOT...LOC 1326Z 179DEG 40KT 3587 7942
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
22Special weather statement, Nov 11, 9:00 AM EST, 52 minutes before
Special Weather Statement
National Weather Service Raleigh NC
900 AM EST Fri Nov 11 2022
NCZ024-025-040-111500-
Chatham NC-Durham NC-Orange NC-
900 AM EST Fri Nov 11 2022
...A strong thunderstorm will impact portions of southeastern Orange,
northeastern Chatham and southwestern Durham Counties through 1000 AM
EST...
At 859 AM EST, Doppler radar was tracking a strong thunderstorm 9
miles east of Pittsboro, moving north at 35 mph.
HAZARD...Winds in excess of 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Durham, Chapel Hill, Carrboro, Jordan Lake, Crosswinds Boating
Center, Jordan Lake State Rec Area, Seaforth Boat Dock, Crosswinds
Campground, Parkwood and Fearrington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Doppler radar has indicated rotation with this storm. If the storm
intensifies and rotation strengthens, a warning may need to be
issued.
A Tornado Watch remains in effect until 300 PM EST for central North
Carolina.
&&
LAT...LON 3593 7888 3587 7890 3587 7891 3584 7891
3579 7893 3567 7897 3566 7901 3569 7906
3595 7914 3598 7899
TIME...MOT...LOC 1359Z 183DEG 32KT 3573 7901
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
26Special weather statement, Nov 11, 9:01 AM EST, 51 minutes before
Special Weather Statement
National Weather Service Raleigh NC
901 AM EST Fri Nov 11 2022
NCZ041-077-088-111430-
Harnett NC-Wake NC-Cumberland NC-
901 AM EST Fri Nov 11 2022
...Strong thunderstorms will impact portions of eastern Harnett,
northeastern Cumberland and southwestern Wake Counties through 930 AM
EST...
At 900 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Lillington to near Godwin.
Movement was north at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cary, Lillington, Fuquay-Varina, Dunn, Angier, Godwin, Holly Springs,
Erwin, Coats and Wade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 300 PM EST for central North
Carolina.
&&
LAT...LON 3504 7866 3550 7896 3573 7881 3553 7869
3552 7871 3552 7869 3550 7867 3533 7857
3527 7859 3525 7861 3521 7863 3520 7863
3520 7864 3517 7863 3517 7864 3514 7864
3512 7865 3512 7864 3509 7867
TIME...MOT...LOC 1400Z 182DEG 24KT 3548 7887 3517 7870
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JJTSpecial weather statement, Nov 11, 9:34 AM EST, 18 minutes before
Special Weather Statement
National Weather Service Raleigh NC
934 AM EST Fri Nov 11 2022
NCZ007-008-024-025-111530-
Durham NC-Person NC-Orange NC-Granville NC-
934 AM EST Fri Nov 11 2022
...A strong thunderstorm will impact portions of central Person,
northeastern Orange, northwestern Granville and central Durham
Counties through 1030 AM EST...
At 933 AM EST, Doppler radar was tracking a strong thunderstorm near
Durham, moving north at 30 mph.
HAZARD...Winds in excess of 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Durham, Roxboro, Hillsborough, Butner, Rougemont, Stem, Lake Michie,
Eno River State Park, Bahama and Schley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
A Tornado Watch remains in effect until 300 PM EST for central North
Carolina.
&&
LAT...LON 3638 7857 3596 7887 3600 7908 3645 7905
3650 7883
TIME...MOT...LOC 1433Z 190DEG 28KT 3603 7897
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
22Special weather statement, Nov 11, 9:34 AM EST, 18 minutes before
Special Weather Statement
National Weather Service Raleigh NC
934 AM EST Fri Nov 11 2022
NCZ008-025-041-042-111500-
Johnston NC-Durham NC-Wake NC-Granville NC-
934 AM EST Fri Nov 11 2022
...Strong thunderstorms will impact portions of southwestern
Granville, central Wake, western Johnston and southeastern Durham
Counties through 1000 AM EST...
At 934 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Fuquay-Varina to near Godwin. Movement was
north at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Raleigh, Cary, Garner, Clayton, Butner, Benson, RDU International,
Morrisville, Knightdale and Falls Lake State Rec Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 300 PM EST for central North
Carolina.
&&
LAT...LON 3619 7879 3569 7843 3536 7856 3537 7857
3539 7858 3540 7860 3541 7860 3543 7861
3544 7861 3546 7863 3584 7883
TIME...MOT...LOC 1434Z 183DEG 40KT 3558 7882 3521 7862
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JJTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 6:39 AM EST | Special Weather Statement | RAH | Moore | 51 min |
| Nov 11, 7:17 AM EST | Special Weather Statement | RAH | Randolph | 43 min |
| Nov 11, 7:31 AM EST | Tornado Warning | RAH | Chatham, Randolph | 29 min |
| Nov 11, 8:04 AM EST | Special Weather Statement | RAH | Cumberland, Harnett | 41 min |
| Nov 11, 8:26 AM EST | Special Weather Statement | RAH | Alamance | 49 min |
| Nov 11, 8:27 AM EST | Tornado Warning | RAH | Alamance | 33 min |
| Nov 11, 9:00 AM EST | Special Weather Statement | RAH | Chatham | 60 min |
| Nov 11, 9:01 AM EST | Special Weather Statement | RAH | Harnett | 29 min |
| Nov 11, 9:34 AM EST | Special Weather Statement | RAH | Durham, Granville, Person | 56 min |
| Nov 11, 9:34 AM EST | Special Weather Statement | RAH | Wake | 26 min |
| Nov 11, 9:43 AM EST | Tornado Warning | RAH | Durham, Granville, Orange, Person | 14 min |
| Nov 11, 10:13 AM EST | Special Weather Statement | RAH | Johnston | 32 min |
| Nov 11, 10:14 AM EST | Special Weather Statement | RAH | Wake | 31 min |
| Nov 11, 10:52 AM EST | Tornado Warning | RAH | Franklin, Granville, Vance | 38 min |
| Nov 11, 11:11 AM EST | Tornado Warning | RAH | Franklin, Warren | 34 min |
| Nov 11, 11:49 AM EST | Tornado Warning | RAH | Warren | 11 min |
| Nov 11, 12:25 PM EST | Tornado Warning | RAH | Halifax, Warren | 35 min |
| Nov 11, 4:02 PM EST | Special Weather Statement | RAH | Forsyth | 28 min |
| Nov 11, 4:03 PM EST | Special Weather Statement | RAH | Montgomery | 27 min |
| Nov 11, 4:32 PM EST | Special Weather Statement | RAH | Moore | 28 min |
| Nov 11, 4:36 PM EST | Special Weather Statement | RAH | Guilford, Randolph | 54 min |
| Nov 11, 5:02 PM EST | Special Weather Statement | RAH | Chatham | 28 min |
| Nov 11, 5:05 PM EST | Special Weather Statement | RAH | Hoke | 55 min |
| Nov 11, 5:32 PM EST | Special Weather Statement | RAH | Alamance, Orange | 43 min |
| Nov 11, 6:02 PM EST | Special Weather Statement | RAH | Wake | 28 min |
Nearby
Tornado Warnings in North Carolina, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.